I cannot believe this now. Immodium doesn't even touch my D anymore. i take pepto with it too! Now what do i do? That was my las t hope after lotronex and now I am scared. Any suggestions as to why it would suddenly stop working and what do I do now?
Have you talked to your doctor about getting Zofran? It is a 5HT3 inhibitor just like Lotronex that works fairly well for many of us.There is a thread in the medications section - 5HT3 that has some discussions about it.Maybe that could help.
Zofran and Remeron are two drugs that work on the same receptor as lotronex (which looks like it will be back on the market--is there some reason you don't think you will get it when it is?)Questran can stop diarrhea for some people.While some people can take the same dose of Imodium forever, some people seem to get some tolerance to it. Either up the dose, or try a drug holiday for awhile and see if that helps. (like after 3-4 days off it may start working again).Also is there anything that you have changed recently that may have made the IBS worse (and sometimes it gets worse for awhile for no apparent reason and a treatment that once worked stops working until the flare up is over).Increased stressEating more fructose, lactose, raffinose, sorbitol (eating more fresh produce will up some of thoes)More alcohol or caffiene than usual.Had a GI infection recently?K.
I do believe that when I am starting to feel better that I take advantage of the situation and start ot eat whatever I want again. This makes for some intolerable days afterwards though. So that is a possibility as to the recent flare ups again.
Immodium - I have read something about it not being for long term use, I think in MayoClinic book in a section related to Diarrhea or IBS. I will check and come back with the detail if you are interested at all.
Lou026,It was the MayoClinic book on Digestive Health, under section on IBS, that referred to Immodium [and Pepto] as being not for long term use.Immodium slows the rate at which food leaves the intestines and increases intestinal water and ion [sodium] absorption to help solidify stools. It was simply stated, Not to use too often or too long as overuse can lead to constipation. [we almost wish!]For diarrhea-related IBS the book suggested peppermint tea [that doesn't help me because of indigestion with peppermint]. I don't know that this will have helped at all for you. But if anything, it sounds like it might be time to try something different.I've been trying some calcium, not in any high amounts that others have posted, and the calcium seems to help with the D. So has fibre such as oat bran instead of whole wheat bran.
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Irritable Bowel Syndrome and Digestive Health Support Forum
A forum community dedicated to Irritable Bowel Syndrome and Digestive Health Support. Come join the discussion about treatment, diet, health, lifestyles, spirituality, medication, research, recovery, and more!